Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 52, NWS Austin/San Antonio, TX

March 26, 2005Gillespie County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 26, 2005, 9:51 AM CST for Gillespie County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2005, 9:51 AM CST (15:51 UTC)
Expired
Mar 26, 2005, 10:45 AM CST
In force
54 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Gillespie County, TX

The radar

The Austin/San Antonio radar (KEWX), 110 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 6:40 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 3.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2005-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2005-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1739 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
1.7
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 261551
SVREWX
TXC171-261645-
/O.NEW.KEWX.SV.W.0052.050326T1551Z-050326T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
951 AM CST SAT MAR 26 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  GILLESPIE

* UNTIL 1045 AM CST

* AT 949 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES SOUTHWEST OF FREDERICKSBURG...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE LUCKENBACH...WILLOW CITY AND
  LBJ STATE PARK.

LAT...LON 3032 9917 3015 9922 3014 9860 3050 9860

$$
1 follow-up statement
000 
WWUS54 KEWX 261609
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1008 AM CST SAT MAR 26 2005

TXC171-261645-
/O.CON.KEWX.SV.W.0052.000000T0000Z-050326T1645Z/
GILLESPIE TX-
1008 AM CST SAT MAR 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 AM CST FOR
GILLESPIE COUNTY...

AT 1002 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
FREDERICKSBURG...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE LUCKENBACH...WILLOW CITY AND
LBJ STATE PARK.

HAIL UP TO THE SIZE OF PENNIES HAVE BEEN REPORTED IN ALONG HIGHWAY 
16 SOUTHWEST OF FREDERICKSBURG WITH THIS STORM. IF YOU ARE IN THE 
PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

LAT...LON 3032 9917 3015 9922 3014 9860 3050 9860

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:25 AM CST, 6 hours 26 minutes earlier.

Area forecast discussion, Mar 26, 3:25 AM CST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 AM CST SAT MAR 26 2005

.DISCUSSION...BUSY MORNING SO WILL BE BRIEF. SCATTERED THUNDERSTORMS
REDEVLOPING EARLY THIS MORNING ACROSS WEST CENTRAL TEXAS EXTEDNING
SOUTHWARD INTO THE EDWARDS PLATEAU.  THIS IS ALL IN RESPONSE TO DISTURBANCES
MOVING EAST IN THE SUBTROPICAL JET INTERACTING WITH A NEARLY STATIONARY
FRONT OVER OUR NORTHERN TIER. SEVERE THUNDERSTORM WATCH NUMBER 84 HAS BEEN
ISSUED TIL 8 AM FOR MUCH OF THE HILL COUNTRY AS THE DISTURBANCE HEADS EAST.
AS THE LOW DIGS SOUTHEAST INTO WEST TEXAS THIS AFTERNOON...ELEVATED CONVECTION
WILL OCCUR AND WITH COOLER TEMPERATURES ALOFT..SEVERE ACTIVITY IS AGAIN
POSSIBLE ALONG THE DRY LINE AND COLD FRONT.  A COLD FRONT WILL SWEEP THE
ENTIRE AREA TONIGHT WITH SOME ELEVATED CONVECTION MAINLY OVER EASTERN SECTIONS.
HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY WITH COOLER AND DRIER CONDITIONS.
RIDGING ALOFT WILL BUILD IN OVER THE REGION MONDAY AND TUESDAY WITH LOW
LEVEL MOISTURE RETURN WEDNESDAY AND THURSDAY IN RESPONSE TO NEXT TROUH DIGGING
INTO NEW MEXICO.  THUNDERSTORMS MAY RETURN TO THE REGION LATE THURSDAY...FRIDAY
AS THE SHORT WAVE TROUGH MOVES EAST ACROSS CENTRAL TEXAS WITH AN ASSOCIAITED
COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  46  66  45 /  50  30  10   0
AUSTIN BERGSTROM INTL AIRPORT  71  46  67  35 /  50  30  10   0
DEL RIO INTL AIRPORT           79  48  73  44 /  20  10   0   0
SAN ANTONIO INTL AIRPORT       74  47  66  41 /  40  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH IN EFFECT FROM NOON UNTIL 6 PM CST SATURDAY
      FOR THE FOLLOWING ZONES...DIMMIT...EDWARDS...KINNEY...
      MAVERICK...REAL...UVALDE...VAL VERDE...AND ZAVALA.
     SEVERE THUNDERSTORM WATCH NUMBER 84 IN EFFECT TIL 8 AM FOR EDWARDS
      PLATEAU AND MUCH OF HILL COUNTRY.
&&

02/19
Hazardous weather outlook, Mar 26, 6:58 AM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
658 AM CST SAT MAR 26 2005

TXZ171>173-183>194-202>209-217>225-228-271200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
658 AM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE HILL COUNTRY
ALONG WITH THE NORTHERN COUNTIES OF THE RIO GRANDE PLAINS REGION
AND PORTIONS OF SOUTH CENTRAL TEXAS ALONG THE ESCARPMENT UNTIL 2PM
THIS SATURDAY AFTERNOON. ISOLATED TO SCATTERED STRONG THUNDERSTORMS
ARE EXPECTED THROUGH THE DAY ACROSS THE HILL COUNTRY AND ADJACENT
COUNTIES OF SOUTH CENTRAL TEXAS. A COLD FRONT HAS STALLED ACROSS THE
HILL COUNTRY AND THIS FEATURE WILL BE THE FOCUS OF THUNDERSTORM
DEVELOPMENT. A FEW STORMS MAY BECOME SEVERE ACROSS THE HILL COUNTRY
WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. AN ISOLATED TORNADO
IS ALSO A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Mar 26, 9:03 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
903 AM CST SAT MAR 26 2005

TXZ186-261600-
KERR-
903 AM CST SAT MAR 26 2005

A STRONG THUNDERSTORM MOVING EAST ACROSS KERR COUNTY WILL BRING WIND
GUSTS TO 40 MPH AND BRIEF HEAVY RAINS WITH RAINFALL RATES UP TO 2
INCHES PER HOUR TO THE TOWNS OF HUNT...INGRAM AND KERRVILLE.
Special weather statement, Mar 26, 9:37 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
937 AM CST SAT MAR 26 2005

TXZ183-261615-
VAL VERDE-
937 AM CST SAT MAR 26 2005

...SEVERE THUNDERSTORM WATCH 85 CANCELLED FOR VAL VERDE COUNTY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TEXAS HAS
CANCELLED THE SEVERE THUNDERSTORM WATCH FOR VAL VERDE COUNTY. THE
LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED EAST OF VAL VERDE
COUNTY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:26 PM CSTSevere Thunderstorm WarningEWXLlano64 min
Mar 25, 7:47 PM CSTSevere Thunderstorm WarningEWXBurnet58 min
Mar 25, 7:56 PM CSTSevere Thunderstorm WarningEWXBlanco, Gillespie64 min
Mar 25, 8:40 PM CSTSevere Thunderstorm WarningEWXBurnet, Hays, Travis65 min
Mar 25, 9:40 PM CSTSevere Thunderstorm WarningEWXBastrop, Lee65 min
Mar 25, 9:41 PM CSTTornado WarningEWXTravis34 min
Mar 25, 9:57 PM CSTTornado WarningEWXBastrop33 min
Mar 26, 6:04 AM CSTSevere Thunderstorm WarningEWXEdwards, Val Verde56 min
Mar 26, 6:53 AM CSTSevere Thunderstorm WarningEWXEdwards67 min
Mar 26, 3:15 PM CSTSevere Thunderstorm WarningEWXVal Verde60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.